×

zbMATH — the first resource for mathematics

On solvability of functional equations and system of functional equations arising in dynamic programming. (English) Zbl 1055.39038
Authors’ abstract: The purpose of this paper is to study solvability of two classes of functional equations and a class of system of functional equations arising in dynamic programming of multistage decision processes. By using fixed point theorems, a few existence and uniqueness theorems of solutions and iterative approximation for solving these classes of functional equations are established. Under certain conditions, some existence theorems of coincidence solutions for the class of system of functional equations are shown. Some examples are given to demonstrate the advantage of our results than existing ones in the literature.

MSC:
39B22 Functional equations for real functions
49L20 Dynamic programming in optimal control and differential games
90C39 Dynamic programming
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baskaram, R.; Subrahmanyam, P.V., A note on the solution of a class of functional equations, Appl. anal., 22, 235-241, (1986) · Zbl 0604.39006
[2] Belbas, S.A., Dynamic programming and maximum principle for discrete Goursat systems, J. math. anal. appl., 161, 57-77, (1991) · Zbl 0749.49019
[3] Bellman, R., Dynamic programming, (1957), Princeton Univ. Press Princeton, NJ · Zbl 0077.13605
[4] Bellman, R., Methods of nonlinear analysis, vol. 2, (1973), Academic Press New York
[5] Bellman, R.; Lee, E.S., Functional equations arising in dynamic programming, Aequationes math., 17, 1-18, (1978) · Zbl 0397.39016
[6] Bellman, R.; Roosta, M., A technique for the reduction of dimensionality in dynamic programming, J. math. anal. appl., 88, 543-546, (1982) · Zbl 0498.90079
[7] Bhakta, P.C.; Choudhury, S.R., Some existence theorems for functional equations arising in dynamic programming II, J. math. anal. appl., 131, 217-231, (1988) · Zbl 0662.90085
[8] Bhakta, P.C.; Mitra, S., Some existence theorems for functional equations arising in dynamic programming, J. math. anal. appl., 98, 348-362, (1984) · Zbl 0533.90091
[9] Boyd, D.W.; Wong, J.S.W., On nonlinear contractions, Proc. amer. math. soc., 20, 458-464, (1969) · Zbl 0175.44903
[10] Chang, S.S., Some existence theorems of common and coincidence solutions for a class of functional equations arising in dynamic programming, Appl. math. mech., 12, 31-37, (1991)
[11] Chang, S.S.; Ma, Y.H., Coupled fixed points for mixed monotone condensing operators and an existence theorem of solutions for a class of functional equations arising in dynamic programming, J. math. anal. appl., 160, 468-479, (1991) · Zbl 0753.47029
[12] Liu, Z., Existence theorems of solutions for certain classes of functional equations arising in dynamic programming, J. math. anal. appl., 262, 529-553, (2001) · Zbl 1018.90064
[13] Liu, Z.; Ume, J.S., On properties of solutions for a class of functional equations arising in dynamic programming, J. optim. theory appl., 117, 533-551, (2003) · Zbl 1045.90075
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.